Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Can stopping a TCA cause palpitations? KaraS

Posted by ed_uk on July 26, 2005, at 14:08:33

In reply to Re: Can stopping a TCA cause palpitations? ed_uk, posted by KaraS on July 26, 2005, at 1:33:58

Hi K!

>It might not be very good for my ADD ... but if it isn't that anticholinergic (as you say below), then maybe it wouldn't be that bad.

Doxepin actually is quite anticholinergic. I was just saying that it's unlikely to cause as much tachycardia as nortriptyline because it's only a 'weak' NE reuptake inhibitor.

>I probably have this wrong but I thought that desipramine wasn't supposed to be very anticholinergic... yet it's most likely of all of the TCAs to cause tachycardia?

Norepinephrine reuptake inhibition is probably the major cause of TCA-induced tachycardia. Although desipramine is only weakly anticholinergic, it's a very potent NE reuptake inhibitor.

>It behaves more like an AP doesn't it?

It's a very 'weak' dopamine antagonist. 'Weaker' than any of the antipsychotics AFAIK.

>I can't say for sure but I think he's thinking that it might help my depression because of it's mild mood stabilization properties.

Japanese psychiatrists believe that clonazepam can be used to augment an antidepressant. I'm not convinced though. IMO, it's just an anxiolytic.

>Yet, how would he explain that doxepin lifts my mood as well as Effexor at only 75-150 mg. (with minimal NE in that range)?

Perhaps a little bit of NE reuptake inhibition is all you need to lift you depression? Desipramine or nortriptyline might be helpful at a very low dose. I guess you could take doxepin 20mg + a little bit of desipramine.

>Actually he mentioned Lamictal or Topomax.

I'd be inclined to try Lamictal first - due to it's known antidepressant properties.

>It is usually in the 70's.

Normal :-)

>It can easily go up into the 80s though.

Still normal :-)

>BTW, I know that Dex can cause increased blood pressure. Does it (and other meds) do this directly or do they do it by increasing the pulse rate?

It's partly because it's a vasoconstrictor. When the blood vessels are narrower (due to muscle contraction of the blood vessel wall) the pressure increases.

>That's a good point but there's a good chance I would be increasing the dose along the way as well, no?

You could increase the dose every 7 days or so - just a suggestion.

>Does that make sense to you or am I being much too cautious and wasting time that could get me feeling better sooner?

Well....... you definitely need to start clonazepam and doxepin several weeks apart. You need to be able to fully evaluate the effect of each medication. If you start them at the same time you won't know what's doing what! Too confusing :-S

>Does it not have the electrical conduction issues the other TCAs have?

Same as doxepin.

>Would the DA antagonism be a problem at all?

I think it's very unlikely. I expect you'd be taking a very low dose.

>Does it have the risks of akathisia?

Perhaps a very low risk.....

>In fact, it might be a good substitute for the Klonopin to begin with - although maybe the DA antagonism would be counterproductive?

To help you withdraw from clonazepam while still taking Dex?

Ed xx


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:ed_uk thread:532192
URL: http://www.dr-bob.org/babble/20050723/msgs/533773.html